# SDR 20010510CW001

- Difficulty date: March 8, 2001
- Submitted: May 10, 2001
- Operation: General aviation
- Aircraft: N567OU
- Make and model: Piper PA-28-140
- Aircraft serial: 2826467
- Engine: Lyc O320*
- System (JASC): 2740 · Stabilizer Control System
- Part: Tube
- Part number: 69623004
- Condition: Defective
- Location: Stabilizer
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ON THE TUBE, WHERE BOLT HOLE IS DRILLED THAT MOUNTS TO THE FRONT BRACKET ON STABILATOR, A HOLE IS IN TUBE, (90 DEGREE ANGLE TO THE BOLT HOLE).  IT APPEARS THIS HOLE HAS SLAG IN IT AND SLAG EXIST ON INTERIOR OF THE TUBE THAT HAS BEEN THERE WHEN THE PART WAS FABRICATED.  THIS EXTRANEOUS HOLE IS AT THE HIGH STRESS POINT IN THE TUBE AND HAS NOT BEEN ON ANY OF THE TUBES THAT HAVE BEEN INSPECTED FOR THE AD ON THE TUBES.   HOLE WAS FOUND WHEN REMOVING THE THICK LAYER OF BLACK PAINT DOWN TO THE ZINC CHROMATE IN AREA THAT FITS INTO THE STABILATOR BRACKETS.  THE AREA FIRST APPEARED AS A BLACK DOT OF PAINT AND CLOSER EXAMINATION REVEALED A HOLE HAD BEEN DRILLED AND FILLED WITH SOME TYPE OF MATERIAL AND PAINTED TO COVER.
